Blog

Should You Stop Metformin After Iv Contrast?

Metformin has been known to be associated with increased incidence of lactic acidosis. Metformin is renally excreted. Increased Metformin concentration leads to increased risk of lactic acidosis. IV contrast causes nephropathy leading to increased blood levels of Metformin. Metformin + IV contrast = lactic acidosis = bad   This was the reasoning to having patientsRead more

A psych patient with abdominal tenderness and distention has the following abdominal film. Which drugs are radiopaque on xray?   Read more

8/30/13

PE in PregnancyRead more

How do you know if your patient’s port-a-cath can withstand power injection of CT contrast?       All patients should carry a card that identifies the type of port-a-cath they have. However, many patients have lost/forgotten this card. Another option is to check the chest xray. If the port says CT on it, it’sRead more

Chest Pain After Endoscopy

46F sent from GI after undergoing endoscopy with biopsy for an esophageal mass, the patient had acute onset of substernal chest pest pain and was transferred to the ED for evaluation. EKG is normal. Chest x-ray is pending. The patient has stable vitals, maintaining her airway. On exam, the patient is uncomfortable, but otherwise noRead more